Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Pregnant. Used to have eczema. Used steroids. Infection likely?

Hi, I m 5 weeks pregnant and I used to have eczema on my face (just a very small area, area between the nose and the month and just in the middle)I used to put steriod cream when it is flare-up. However, my skin doctor told me have to stop it and my OB said it is okay to apply on small area and just use it as needed. They gave me different opinions and I m so confused. If I don t use it when I flare-up I m afraid I will get infection. I don t know if it is that bad if just apply to small area on my face. Can you help? thanks much
Asked On : Fri, 28 Sep 2012
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
It is true that steroid or in fact, any drug usage is viewed with precaution during pregnancy, especially during the stage of organogenesis,i.e., the stage when organs are formed. So your obstetrician is justified in asking you to stop the drug because even in topical application, some absorption occurs and that could be unwanted at this stage. I suggest that you consult your dermatologist again and see if you can use something safe in pregnancy. Also, try some preventive measures like avoiding stress, avoiding hot water and taking lukewarm showers, using gentle cleansers and frequent moisturizing and also avoiding triggering factors. Take care.
Answered: Fri, 28 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor